MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 4.5 LOCKING CORTICAL SCRW 45MM; PLATE, FIXATION

ZIMMER BIOMET, INC. 4.5 LOCKING CORTICAL SCRW 45MM; PLATE, FIXATION
Model Number 8150-45-545
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant products: 815045530 m21688 b 4.5 locking cortical scrw 30mm; 814131112 146770 femoral plate 12 hole left ; 214126035 nm0608 3.5mm hex extractor hudson.Report source: foreign- (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 01544.
 
Event or Problem Description
It was reported that during the procedure the locking ring fell off the steel plate and the locking pin slipped.The surgeon removed the plate and removed the screws.While removing the screws the threads stripped and the screw fractured.It was also noted that the extractor instrument fractured.The surgery was delayed by approximately 2 hours to use new products to complete the surgery.Another plate and screws were used to complete the procedure.No harm to the patient has been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that all devices exhibited damage.A screw and the extractor were found to be fractured and the plate was returned with damaged threads and a pin missing from one of the bushing holes.Inspection of the bushing holes found one of the bushings does not sit flush with the plate.The fractured screw underwent further analysis, which showed that the fracture was consistent with fatigue.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
4.5 LOCKING CORTICAL SCRW 45MM
Common Device Name
PLATE, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11849882
Report Number0001825034-2021-01543
Device Sequence Number19639327
Product Code HRS
UDI-Device Identifier00887868040924
UDI-Public(01)00887868040924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8150-45-545
Device Catalogue Number815045545
Device Lot NumberM14790 A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1